MAUDE Adverse Event Report: COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHERIZATION

COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHERIZATION
Model Number G23737
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226)
Date of Event 07/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Approach via the left subclavian vein.Below are the devices used, and all devices were not defective.-lr-evn-9.0-rl/n197250.-lr-ofa01/n194396.-500-301/glidelight12fr.-lr-evn-11.0-rl (unknown lot).During removal of the ra lead, 500-301/glidelight12fr and then the lr-evn-9.0-rl was used to detach the lead to the ring electrode, after changing to lr-evn-11.0-rl and advancing the sheath along the lead, the ra lead came loose just before it reached the ring electrode.Subsequently, while checking the patient with transesophageal echocardiography, his blood pressure dropped, so a cardiovascular surgeon performed a median sternotomy and performed a repair procedure on the right atrial appendage.After the process, dr.(b)(6) commented that the lead that came out brought tissue from the right atrial appendage with it, which probably caused cardiac tamponade.He did not think it was a complication caused by evolution.
 
Additional Manufacturer Narrative
Blank fields on this form indicated the information is unknown, unchanged, or unavailable.The event is currently under investigation.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.G5 ¿ pma/510(k): k141148.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Per the following d4 - udi: the udi information per 21cfr 803.52(c)(4) and 21 cfr 803.50(b) that is required is reasonably unknown due to the device itself was discarded/not returned for investigation after manufacturer requested for the return.E3 - occupation: unknown title ('dr.' in salutation).G5 ¿ pma/510(k): k141148.The device was discarded and not returned for the complaint; therefore, a physical investigation could not be performed, and the customer's complaint is acknowledged, but could not be confirmed, other than by the customer's testimony.The complaint/event that was entered and reported within trackwise: "cardiac tamponade".The device history record (dhr) was reviewed.There were no signs that the device was nonconforming or that the device was not manufactured to current specifications.This complaint mode will be tracked, trended and monitored in cvi complaint handling and post market surveillance procedures.A risk assessment will be performed within the complaint summary tab of trackwise.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Approach via the left subclavian vein.Below are the devices used, and all devices were not defective.-lr-evn-9.0-rl/n197250.-lr-ofa01/n194396.-500-301/glidelight12fr.-lr-evn-11.0-rl (unknown lot).During removal of the ra lead, 500-301/glidelight12fr and then the lr-evn-9.0-rl was used to detach the lead to the ring electrode, after changing to lr-evn-11.0-rl and advancing the sheath along the lead, the ra lead came loose just before it reached the ring electrode.Subsequently, while checking the patient with transesophageal echocardiography, his blood pressure dropped, so a cardiovascular surgeon performed a median sternotomy and performed a repair procedure on the right atrial appendage.After the process, dr.Sakamoto commented that the lead that came out brought tissue from the right atrial appendage with it, which probably caused cardiac tamponade.He did not think it was a complication caused by evolution.

Brand Name
LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET
Common Device Name
DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHERIZATION
Manufacturer (Section D)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer (Section G)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer Contact
timothy vogel
1186 montgomery lane
vandergrift, PA 15690
7248458621
MDR Report Key19666915
Report Number2522007-2024-00023
Device Sequence Number12491130
Product Code DRE
UDI-Device Identifier10827002237374
UDI-Public(01)10827002237374(17)260630(10)N197250
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberG23737
Device Catalogue NumberLR-EVN-9.0-RL
Device Lot NumberN197250
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LR-EVN-11.0-RL.; LR-OFA01.; SPECTRANETICS/500-301/GLIDELIGHT12FR.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown